The second worst thing about being in pain all the time.

So here’s the number two most horrible thing about being in pain all day every day (number one being the horrible pain): I’m totally gaining weight and it sucks really bad and I literally don’t know how to stop it.

And before you give me some crap line about moving more and eating less, let me explain some stuff to you.

The pain killers and the nerve medications both list weight gain as a possible side effect. Because of course I didn’t get the random chronic condition that comes with medications that cause unexplained weight loss.

And by “weight gain as a possible side effect” I mean, like I’ll go to the doctor on a Thursday and weigh one thing and then I’ll eat like normal amounts of food (maybe even a little less than normal if I feel particularly crappy) and do normal amounts of things and by my next doctor’s appointment on Monday I will have gained four solid pounds.

And yes, I know that part of this is because I spend so much time with my new BFF, the couch. But that’s because when I do things, like say, shower, or walk around a grocery store, I feel like death afterward.

And so, no, I’m not really burning off any calories. But when I do burn them off, I want to cry and die and drug myself to sleep.

I also know that my eating habits haven’t been the best lately.

But I’m just going to throw it out there that I feel like I’m dying more often than I don’t, and that kind of thing screws with your head in ways you wouldn’t expect, and so yes, many times, when I eat, I’m like, “Dude, whatever, give me another taco. I’m probably going to die tomorrow anyway.”

Like, honestly, I really think I’m going to die tomorrow, pretty much everyday. That’s how much pain I’m in.

Because this is my blog and I want to be honest in this space, I’m just going to go ahead and confess that since February I have literally gained over 40 pounds.

In six months I have gained 40-freaking pounds.

What the what?

I talked with my neurologist, and he switched me from one nerve medication to another, hoping it would help, but I’m still gaining like a pound a day.

Like seriously, I gained 10 pounds while I was on a mission trip, eating sandwiches and one scoop of noodles for dinner every night and painting houses all day.

I mean, don’t get me wrong, everyone in my life has been super amazing about it. My boyfriend has not mentioned it even once, not even in passing. And, neither has any of my family members. And I know that all the kids in my (soon-to-be former) youth group love me dearly, because they are so amazing that I seriously get the impression that they don’t even notice.

But I notice. And my stupid, stupid clothes notice. And the stupid, stupid scale at the doctor’s office notices.

So yesterday, I was like, screw this, I’m going to try to do something. And so I went for a walk.

According to my cell phone, I went 3.89 miles.

I mean, ya, when I came back home and sat on my couch, it felt like my ribs were literally going to explode off of my body because I was in that much pain. But the walk itself wasn’t so bad, what with the help of a the prescription pain pills and whatnot.

Anyway, as most of you know, I’m moving in with my in a couple weeks, and I’m hoping the change will help me eat a little healthier and walk a little more. (My mom seriously loves walks).

In the meantime though, I’m just trying to find lots of reasons to wear yoga pants, because nothing else I own fits me anymore.

  • Share/Bookmark

Comment (1)

  1. Heather

    Hi there. So I know your meds have side effects of weight gain, but pound-a-day weight gain is NOT “normal” for almost any medication. And even if you aren’t eating that great, I doubt you are eating enough to make you gain a pound a day. It is really important that you let your primary care doc know you are gaining weight at the pound-a-day rate. He or she will probably need to check your kidney function and maybe also your heart function. You are on enough medications that they could interact and affect your heart or your kidneys. Also, your understandable inactivity could potentially affect your heart. They need to see if you are gaining weight because you are retaining water (due to heart or kidneys not working as they should) or because of a calorie-intake imbalance. Also, the number one condition that causes weight loss is cancer. I know you wish you had the condition that caused weight loss instead of weight gain, and I know the pain sucks and the weight gain sucks, but I’m still glad you don’t have cancer.

    Reply

Leave a Comment

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>